Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 2, NWS Springfield, MO

April 5, 2017Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 5, 2017, 8:26 PM CDT for Pulaski County, Missouri. It took effect at Apr 6, 2017, 1:00 AM CDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2017, 8:26 PM CDT (01:26 UTC)
In effect from
Apr 6, 2017, 1:00 AM CDT
Expired
Apr 6, 2017, 3:15 PM CDT
In force
14 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 8.50 ft at Apr 6, 2017, 3:00 AM CDT.

actionminormoderate5101504/0604/07
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

363 
WGUS43 KSGF 060126
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT WED APR 5 2017

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.
   
.Recent heavy rainfall across the region will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-061326-
/O.NEW.KSGF.FL.W.0002.170406T0600Z-170406T2015Z/
/BIGM7.1.ER.170406T0600Z.170406T1200Z.170406T1415Z.NO/
826 PM CDT WED APR 5 2017

 For the Big Piney  below Fort Leonard Wood East Gate.
* At  8:00 PM Wednesday The stage was 7.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by around midnight
  and continue to rise to near 8.3 feet by tomorrow morning. The 
  river will fall below flood stage by tomorrow late morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Big Piney River
  Fort Leonard Wo   8   7.1 Wed 08 PM   5.2   4.4   3.9

&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 
$$

Frye
1 follow-up statement
556 
WGUS83 KSGF 061218
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 AM CDT THU APR 6 2017

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Roubidoux Creek Near Waynesville affecting Pulaski County
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-061248-
/O.CAN.KSGF.FL.W.0001.000000T0000Z-170406T1338Z/
/RBXM7.1.ER.170405T2255Z.170406T0100Z.170406T0250Z.NO/
718 AM CDT THU APR 6 2017

The Flood Warning has been cancelled for  The Roubidoux Creek Near 
Waynesville.
* At  6:30 AM Thursday The stage was 5.4 feet. 
* Flood stage is 7.0 feet. 
* Forecast...The river will continue to fall to 4.2 feet by tomorrow 
  morning.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Roubidoux Creek
  Waynesville       7   5.4 Thu 06 AM   4.2   3.9   3.7


&&


LAT...LON 3777 9221 3776 9215 3786 9218 3785 9226

 

$$

MOC169-061248-
/O.CAN.KSGF.FL.W.0002.000000T0000Z-170406T2015Z/
/BIGM7.1.ER.170406T0410Z.170406T0715Z.170406T1100Z.NO/
718 AM CDT THU APR 6 2017

The Flood Warning has been cancelled for  The Big Piney  below Fort 
Leonard Wood East Gate.
* At  7:00 AM Thursday The stage was 7.8 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to fall to 5.0 feet by tomorrow 
  morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   7.8 Thu 07 AM   5.0   4.2   3.8


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:47 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 5, 6:47 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
647 PM CDT Wed Apr 5 2017

.SHORT TERM...(This evening through Thursday)
Issued at 306 PM CDT Wed Apr 5 2017

A cold front moved through the Ozarks from this morning into this
afternoon leaving brisk northwest winds and areas of drizzle and
light rain showers in its wake. Temperatures have actually slowly
dropped over most areas throughout the day as cold air advection
strengthened.

Winds will remain brisk into this evening with low level pressure
gradients still tight. We will therefore leave the Wind Advisory
as is and let it expire at 7 PM. Meanwhile, we expect the rain
shower/drizzle activity to persist into this evening as upper
level low pressure digs right over the Missouri Ozarks.
Precipitation will slowly end from west to east later tonight. We
will also see a gradual clearing trend overnight as that upper
level low begins to move east of the region.

While winds will subside somewhat overnight, another blustery day
is on tap for Thursday. The good news is that much more in the way
of sunshine is expected. Temperatures will remain below normal
however as highs range from the middle 50s to around 60 degrees.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 306 PM CDT Wed Apr 5 2017

High pressure will settle over the region Thursday night and set
the stage for a frosty Friday morning. Overnight lows will fall
into the lower to middle 30s with winds becoming light. A Frost
Advisory will likely be needed for at least parts of the area if
the current forecast holds.

That high pressure will then drift east of the region from later
Friday into Saturday. Southerly winds will return and will aid in
a big warming trend this weekend. Attention then turns to the
system that global models are bringing into the region from later
Sunday into Monday. While this system is out there a ways, the
synoptic scale pattern appears supportive of severe thunderstorm
potential somewhere across the region. We will therefore introduce
a limited severe thunderstorm risk into our Hazardous Weather
Outlook.

Quiet weather should then return for a few days after that system
moves out of the area early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 639 PM CDT Wed Apr 5 2017

KSGF/KJLN/KBBG tafs: Showers continue on the west side of an upper
level low over IL. The upper low will shift off to the east
during this taf period. Showers will decrease in coverage over the
next couple hours with vfr ceilings left in place early in the
taf period. Ceilings will scattered out from west to east after
06z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 PM CDT this evening for MOZ055-066>068-
     077>079-088>090-093>095-101>103.

KS...Wind Advisory until 7 PM CDT this evening for KSZ073-097-101.

&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...DSA
Hazardous weather outlook, Apr 5, 3:51 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
351 PM CDT Wed Apr 5 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
351 PM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Non thunderstorm wind risk.

DISCUSSION...

Northwesterly winds will gust from 35 to 45 mph into this
evening. The highest wind gusts will occur across southeastern
Kansas into southwestern Missouri where a Wind Advisory is in
effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Areas of frost are expected Thursday night as low temperatures
fall into the lower to middle 30s.

The next chance of thunderstorms will arrive Sunday night into
Monday. There is at least a limited potential for strong to severe
storms somewhere across the central United States. Details on the
potential for severe storms Sunday and Monday will become clearer
from late this week into the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Local storm report, Apr 5, 2:41 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TORNADO          3 NW SELIGMAN           36.55N 93.98W
04/04/2017                   BARRY              MO   NWS STORM SURVEY

            A NWS STORM SURVEY FOUND THAT AN EF-1
            TORNADO BRIEFLY TOUCHED DOWN ABOUT 2 MILES
            SOUTH OF WASHBURN IN RURAL BARRY COUNTY NEAR
            FARM ROAD 1055 AND FARM ROAD 2265. A CHICKEN
            FARM WAS DESTROYED AND NUMEROUS TREES WERE
            SNAPPED AND UPROOTED. THE PATH WAS
            APPROXIMATELY 1.5 MILES LONG AND WIDTH WAS
            APPROXIMATELY 200 YARDS WIDE.

&&

MG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:14 AM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more31 hr
Apr 6, 11:00 AM CDTRiver Flood WarningSGFVernon38 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.